Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 11, NWS North Platte, NE

March 30, 201522 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 30, 2015, 2:39 AM MDT for 22 counties in Nebraska. It took effect at Mar 30, 2015, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2015, 2:39 AM MDT (08:39 UTC)
In effect from
Mar 30, 2015, 10:00 AM MDT
Expired
Mar 30, 2015, 8:00 PM MDT
In force
10 hr
Issued by
NWS North Platte, NE
All 22 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3129 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS83 KLBF 300839
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 AM CDT MON MAR 30 2015

...CRITICAL FIRE DANGER TODAY...

.A PACIFIC COLD FRONT WILL MOVE SOUTHEAST THROUGH WESTERN AND
NORTH CENTRAL NEBRASKA THIS MORNING PRODUCING DEEP MIXING DURING
THE AFTERNOON...TEMPERATURES IN THE 70S AND HUMIDITY BELOW 15
PERCENT.

NEZ204-206-208-209-310200-
/O.NEW.KLBF.FW.W.0011.150330T1600Z-150331T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
339 AM CDT MON MAR 30 2015 /239 AM MDT MON MAR 30 2015/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE...SANDHILLS...
NIOBRARA VALLEY AND LOUP RIVER BASINS...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM
MDT/ THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR AND FIRE WEATHER ZONE 209 LOUP RIVERS 
  BASIN.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...ANY RANGE FIRE MAY HAVE THE POTENTIAL TO BURN OUT OF
  CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
2 follow-up statements
631 
WWUS83 KLBF 302040
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT MON MAR 30 2015

...CRITICAL FIRE DANGER INTO THIS EVENING...

.ABNORMALLY WARM AND DRY CONDITIONS WILL CONTINUE INTO THE EVENING
HOURS ACROSS MUCH OF WESTERN AND NORTH CENTRAL
NEBRASKA...ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. RELATIVE
HUMIDITY VALUES WILL BE SLOW TO INCREASE THIS EVENING THOUGH WINDS
WILL DECREASE TOWARD SUNSET.

NEZ204-206-208-209-310200-
/O.CON.KLBF.FW.W.0011.000000T0000Z-150331T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
340 PM CDT MON MAR 30 2015 /240 PM MDT MON MAR 30 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN
PANHANDLE...SANDHILLS...NIOBRARA VALLEY AND LOUP RIVER BASINS...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 206 
  SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R 
  MCKELVIE NATIONAL FOREST...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR AND FIRE WEATHER ZONE 209 LOUP RIVERS 
  BASIN.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...ANY RANGE FIRE MAY HAVE THE POTENTIAL TO BURN OUT OF 
  CONTROL AND EXHIBIT EXTREME BURNING BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
467 
WWUS83 KLBF 310213
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT MON MAR 30 2015

...CRITICAL FIRE DANGER HAS ENDED ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA...

NEZ204-206-208-209-310315-
/O.EXP.KLBF.FW.W.0011.000000T0000Z-150331T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-
913 PM CDT MON MAR 30 2015 /813 PM MDT MON MAR 30 2015/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE EASTERN PANHANDLE...SANDHILLS...NIOBRARA VALLEY
AND LOUP RIVER BASINS...

RELATIVE HUMIDITY HAS RECOVERED TO 25 TO 35 PERCENT AS OF 9 PM CDT
(8 PM MDT). WINDS HAVE DIED OFF AS WELL TO UNDER 10 MPH...ENDING
THE CRITICAL FIRE DANGER THREAT. HOWEVER...HIGH FIRE DANGER WILL
REMAIN IN PLACE OVERNIGHT GIVEN THE DRY FUEL CONDITIONS AND
RELATIVE HUMIDITY RECOVERY OF 60 TO 70 PERCENT.

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 29, 10:54 PM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 29, 10:54 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1154 PM CDT SUN MAR 29 2015

.UPDATE...
ISSUED AT 823 PM CDT SUN MAR 29 2015

FOR THE MOST PART...THE FORECAST REMAINS UNCHANGED FOR THE
OVERNIGHT PERIODS. SOME MINOR CHANGES WERE MADE TO DEW POINTS AND
TRENDS IN DEW POINTS OVER THE NEXT FEW HOURS. THIS WAS TO ACCOUNT
FOR SLOWER RECOVERY OF RH THIS EVENING AS A VERY DRY AIRMASS
REMAINS IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WINDS
HAVE DIMINISHED SIGNIFICANTLY WITH SUNSET AND WERE LIGHT AND
VARIABLE AT UNDER 10 MPH AS OF 8 PM CDT. FOR THE OVERNIGHT...SOME
HIGH CLOUDS WILL FILTER IN FROM THE NORTHWEST...WITH MAINLY CLEAR
SKIES EXPECTED MONDAY. ANOTHER NEAR CRITICAL OR CRITICAL FIRE
DANGER DAY IS POSSIBLE ON MONDAY AS MINIMUM RELATIVE HUMIDITY
FALLS OFF TO 15 TO 20 PERCENT. WINDS WILL BE FROM THE WEST OR
NORTHWEST MONDAY AT 10 TO 20 MPH.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 345 PM CDT SUN MAR 29 2015

HIGH FIRE DANGER REMAINS THE PRIMARY FORECAST CHALLENGE THROUGH THE
SHORT TERM PERIOD. RED FLAG CONDITIONS ARE ONGOING IN PARTS OF THE
CWA LATE THIS AFTERNOON DUE TO RELATIVE HUMIDITY VALUES IN THE MID
TO UPPER TEENS AND GUSTY NORTH WINDS. HOWEVER THE WINDS HAVE SHOWN A
DOWNWARD TREND OVER THE LAST HOUR OR SO DUE TO THE WEAKENING OF
LOCAL SURFACE PRESSURE TENDENCIES AS AN AREA OF SFC HIGH PRESSURE
MOVES INTO WESTERN NEBRASKA. WINDS SHOULD BECOME LIGHT AND VARIABLE
ACROSS MOST OF THE FORECAST AREA AROUND SUNSET AS THE BOUNDARY LAYER
DECOUPLES.

SFC HIGH SHIFTS OFF TO THE SOUTHEAST AND THE CENTRAL CONUS REMAINS
IN NORTHWEST FLOW ALOFT FOR MONDAY. A WEAK PV ANOMALY MOVING ACROSS
SOUTHERN MANITOBA WILL SEND ANOTHER FRONT INTO THE CWA...ALBEIT MUCH
WEAKER THAN THE FROPA SEEN SATURDAY NIGHT. WITH NO NET MOISTURE
ADVECTION INTO THE AREA OVERNIGHT A SIMILAR DRY AIRMASS WILL BE IN
PLACE TOMORROW. MIXING UP TO 700MB WOULD GIVE HIGHS IN THE MID TO
UPPER 70S..AND DROP RELATIVE HUMIDITY VALUES BELOW 20 PERCENT
DURING PEAK HEATING. EVEN WITH THE DEEP MIXING...WINDS WILL BE MUCH
WEAKER THAN TODAY WITH 700MB WINDS ONLY AROUND 25 KTS. EVEN USING
THE MOST AGGRESSIVE MODEL GUIDANCE COULD NOT GET STRONG ENOUGH WINDS
TO WARRANT THE ISSUANCE OF FIRE WEATHER HEADLINES AT THIS TIME. THIS
WILL NEED TO BE CLOSELY REEVALUATED FOR THE OVERNIGHT FORECAST
ISSUANCE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 345 PM CDT SUN MAR 29 2015

THE HEAT BUILDS MONDAY NIGHT INTO TUESDAY AS THE UPPER RIDGE BUILDS
EAST. TEMPERATURES WILL REACH INTO THE 80S ON TUESDAY AND
POSSIBLY ON WEDNESDAY AS THE LEESIDE TROUGH EXTENDS SOUTH ON THE
HIGH PLAINS. THE H850 THERMAL RIDGE WARMS FROM AROUND 12 TO 20
DEGREES CELCIUS RESPECTIVELY FOR A WARM START TO THE WEEK. FEW
CLOUDS AND DRIER AIR WILL KEEP FIRE RELATED CONCERNS GOING
ALTHOUGH SURFACE WINDS WILL REMAIN ON THE LIGHT SIDE UNTIL THE
NEXT COLD FRONT MOVES SOUTHEAST WEDNESDAY. THE FRONT PUSHES
THROUGH BY EARLY AFTERNOON THAT WILL LIMIT RAINFALL POTENTIAL
WEDNESDAY EVENING...ALTHOUGH A FEW THUNDERSTORMS MAY BE POSSIBLE
IN THE FAR NORTH CENTRAL. THE LAST COUPLE OF MODEL RUNS HAVE MOVED
THE SYSTEM THROUGH FASTER SO LOW POPS AT BEST.

WEDNESDAY NIGHT INTO THURSDAY A DISTURBANCE DROPS ACROSS THE
SOUTHWEST...WHERE INCREASING UPSLOPE FLOW ACROSS WESTERN NEB WILL
PROVIDE A BETTER CHANCE FOR RAIN OR SNOW THURSDAY NIGHT INTO
FRIDAY MORNING. TEMPERATURES TAKE A SHARP DIVE THAT WILL RESULT IN
A MIXTURE OF PRECIPITATION THAT TRANSITIONS OVER TO ALL SNOW IN
AREAS GENERALLY WEST OF HIGHWAY 61. THE H850 TEMPERATURES CONTINUE
TO COOL WHERE THE EASTERN EXTENT FOR SNOW DURING THE
OVERNIGHT/EARLY MORNING HOURS COULD SHIFT FURTHER EAST GOING
FORWARD.

FRIDAY CHANCE FOR PRECIPITATION DECREASES THROUGH THE DAY AS THE
SURFACE HIGH BUILDS SOUTHEAST. COOLER TEMPERATURES WITH DAYTIME
HIGHS MAINLY IN THE 50S FRIDAY AND SATURDAY. THE COOL DOWN WILL BE
SHORT-LIVED WITH CLEARING AND HIGHS INTO THE 60S SUNDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1153 PM CDT SUN MAR 29 2015

FOR BOTH THE KLBF AND KVTN TERMINALS...EXPECT SCATTERED HIGH
CLOUDINESS AON 25000 FT AGL OVERNIGHT WITH CLEARING MONDAY
MORNING. SOME HIGH CLOUDS ARE POSSIBLE MONDAY EVENING AT THE KVTN
TERMINAL WITH SCATTERED CLOUDS AON 25000 FT AGL. WINDS OVERNIGHT
WILL BE LIGHT FROM THE SOUTHWEST AT UNDER 10 KTS. WINDS WILL
BECOME NORTHWESTERLY AND INCREASE TO 10 TO 20 KTS MONDAY AFTERNOON
WITH GUSTS APPG 25 KTS AT THE KVTN TERMINAL. WINDS WILL DIMINISH
TO UNDER 10 KTS AFTER SUNDOWN MONDAY EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...CLB
SHORT TERM...MARTIN
LONG TERM...KECK
AVIATION...CLB
Hazardous weather outlook, Mar 29, 7:03 PM MDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
803 PM CDT SUN MAR 29 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-310115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
803 PM CDT SUN MAR 29 2015 /703 PM MDT SUN MAR 29 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A VERY DRY AIR MASS WILL KEEP WILDFIRE DANGER HIGH THROUGH
WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY ACROSS
CENTRAL NEBRASKA...HOWEVER ANY THUNDERSTORM ACTIVITY SHOULD
REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MARTIN

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.